Georgia, 2003Flash Flooding and Hail in Georgia, August 4, 2003
August 4, 2003 · NWS FFC · 14 events in 9 counties and zones
7 hail, 5 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $44,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 4, 4:30 PM EST, 40 minutes earlier.
Area forecast discussion, Aug 4, 4:30 PM EST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON AUG 4 2003
254 PM PUBLIC FORECAST DISCUSSION...
.OVERVIEW...UPPER LEVEL PATTERN WILL CONTINUE TO AMPLIFY WITH RIDGE
IN THE ROCKIES AND TROUGH IN JUST WEST OF EAST COAST. THIS SPELLS
CONTINUE BELOW NORMAL TEMPS INTO THE WEEKEND WITH ABOVE NORMAL
RAINFALL. WHAT NEW...THIS IS THE SAME PATTERN AFFECTING THE AREA
LAST SEVERAL MONTHS.
THE ONE THING STICKING OUT ON THE HEMISPHERIC PATTERN IS BOCLKING
594+ RIDGE IN WESTERN EUROPE. SUMMER TELECONNECTIONS SUPPORT EASTERN
ATLANTIC TROUGH...WESTERN ATLANTIC RIDGE...EASTERN U.S. TROUGH...AND
WESTERN U.S. RIDGE. NO SIGNS OF THIS BREAKING IN NEXT 10+ DAYS.
.SHORT TERM...BEST 1000-850 MB MOISTURE CONVERGENCE HAS BEEN IN
MIDDLE GA TODAY...WHERE ORGANIZED CONVECTION IS. CLOUD COVER OVER N
GA...HAS KEPT INSTABILITY LIMITED TO THIS POINT. SHORTWAVE IS
PUSHING ACROSS CWA NEXT SEVERAL HOURS. LOW LEVEL MOISTURE FLUX
CONVERGENCE HAS INCREASED LAST FEW HOURS...SO EXPECT MORE ISOLATED
CONVECTION NEXT SEVERAL HOURS ACROSS CWA. MORE ORGANIZED CONVECTION
WILL REMAIN IN MIDDLE TO EAST CENTRAL GA AHEAD OF SHORTWAVE THRU 7
PM.
ANOTHER VORT LOBE/SPOKE CURRENTLY IN SOUTHERN IL WILL SWING
SOUTHEAST OVERNIGHT AND MAY BRING ANOTHER ROUND OF SCT ACTIVITY
MAINLY IN NW GA LATER TONIGHT AFTER 03-05Z. THEREFORE...WILL LEAVE
HIGHER POPS IN NW.
AS UPPER LEVEL TROUGH SHARPENS AND SHORTWAVES ROTATE THRU
TROUGH...RAIN CHANCES WILL REMAIN GREATEST THRU WED. THE MAIN
PROBLEM HAS BEEN TIMING AND DETAILS OF MESOSCALE PROCESSES. ETA HAS
COME MORE IN LINE WITH NGM AND GFS AND UKMET OVER EVOLUTION OF THE
DETAILS NEXT 2 TO 3 DAYS.
EXPECT A COMPLEX OF STORMS TO FORM TONIGHT TO OUR WEST AND PUSH
SOUTHEAST ALONG SFC DEWPOINT/THETA-E GRADIENT. THIS COULD AFFECT FAR
WESTERN GA LATER TONIGHT. EXPECT ANOTHER COMPLEX OF STORMS TO RIDE
SOUTHEAST IN GA LATE TUE INTO EARLY WED. ONLY DIFFERENCE IN MODELS
IS LOCATION. GFS MOVES THIS ACROSS ENTIRE CWA WHILE ETA SUGGESTS
SOUTHERN CWA. NGM IS IN BETWEEN. WITH UNCERTAINTY...PREFER ENTIRE
CWA SOLUTION OF GFS FOR NOW.
LI VALUES WILL DROP TO -2C TO -4C BY TUE AFTERNOON AND NIGHT...WHILE
PE AND PW VALUES RISE TO NEAR 2 INCHES ALONG WITH PRIME LOCATION OF
LEFT SIDE OF LOW-LEVEL THETA-E RIDGE. IN ADDITION...PE VALUES SHOULD
BE MAXIMIZED BY LOW LEVEL JET...NOSE OF EULERIAN MOISTURE
TRANSPORT...AND CONVECTION STORM INDEX VALUES OF 1.0 OR GREATER.
THUS...EXPECT MAIN THREAT OF WILL LOCALLY HEAVY RAIN LATER TUE INTO
EARLY WED.
AS FOR MAX TEMPS...GUIDANCE REMAINS TOO WARM...AND THICKNESS
TECHNIQUES CONTINUE TO SUPPORT TEMPS SEVERAL DEGREES BELOW
GUIDANCE...CLOSEST TO GFS MOS FOR MAXES.
WILL MAINTAIN CURRENT MIN TEMPS IN FORECAST.
.EXTENDED...UKMET/GFS/ECWMF IN GOOD AGREEMENT THAT TROUGHING WILL
REMAIN WITH US INTO THE WEEKEND...BUT WILL GRADUAL FILL AND WEAKEN.
THIS MEANS RAIN CHANCES WILL DECREASE AFTER WED INTO ISOLATED
CATEGORY. HOWEVER...WITH MEAN RH VALUES OF 60 TO 70 PERCENT...EXPECT
LOTS OF CLOUDS AND SOME SUN...WITH TEMPS BELOW GFS MOS GUIDANCE.
WILL TRIM UP TO 5 DEGREES FROM MOS FOR MAXES...CLOSE TO CURRENT
FORECAST.
MINS LOOK ON TRACK.
.PRELIMINARY POINT TEMPS/POPS...
KATL 70 83 70 82 / 20 40 60 50
KAHN 69 85 70 84 / 20 30 50 50
KGVL 68 84 69 82 / 20 30 50 50
KRMG 68 86 69 84 / 40 50 70 40
KCSG 72 89 72 87 / 20 40 40 50
KMCN 71 90 72 87 / 30 30 40 50
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
.AVIATION DISCUSSION...
SCATTERED CONVECTION ONGOING ACROSS AREA. THIS SHOULD DISSIPATE
AFTER SUNSET. HIGH RELATIVE HUMIDITY REMAINS BELOW 800MB. TONIGHT
SHOULD BE SIMILAR TO LAST NIGHT IN TERMS OF CEILINGS AND FOG...ALL
STATIONS SHOULD DROP TO IFR/MVFR BETWEEN 5-13Z. YET ANOTHER UPPER
DISTURBANCE APPROACHING FROM WEST WILL BRING TSRA TO ATL-CSG
VICINITY AROUND 18Z AND TO AHN-MCN AREA BY 20Z.
NOEL/MOLLER/13
Hazardous weather outlook, Aug 4, 9:59 AM EST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT MON AUG 4 2003
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-042024-
1025 AM EDT MON AUG 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT.
.SYNOPSIS...
IN GENERAL A BERMUDA HIGH WILL PERSIST OVER THE STATE TODAY AND
TONIGHT. A WEAK SURFACE TROUGH WILL MOVE ACROSS THE STATE TODAY. A
PERSISTENT DEW POINT FRONT WILL PERSIST ALONG A COLUMBUS TO AUGUSTA
LINE. ALOFT A SHORT WAVE WILL MOVE ACROSS THE STATE. THESE FACTORS
PLUS AFTERNOON HEATING WILL COMBINE TO INCREASE INSTABILITY OVER THE
STATE THIS AFTERNOON AND TONIGHT.
.PRIMARY HAZARD...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY
THREAT BEING LOCALLY HEAVY RAIN AND LIGHTNING...IN ADDITION THERE
MAY BE ISOLATED DAMAGING WINDS ASSOCIATED WITH WET MICROBURST. THE
BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF A LINE FROM
ATLANTA TO GAINESVILLE. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT
WILL BE BETWEEN THE HOURS OF NOON TO 6 PM.
.DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP TODAY...ACROSS PARTS
OF NORTH AND CENTRAL GEORGIA...AS DAYTIME HEATING WILL COMBINE WITH
THE FACTORS MENTIONED IN THE SYNOPSIS. THIS WILL LEAD TO GREATER
INSTABILITY. DEWPOINTS ARE EXPECTED TO REMAIN IN THE 70S. CAPES WILL
BE INCREASING TO AROUND 2500. LIFTED INDICES WILL LOWER TO NEAR
MINUS 4. THESE FACTORS COULD LEAD TO ISOLATED SEVERE
THUNDERSTORMS...WITH FREQUENT LIGHTNING...LOCALLY HEAVY RAIN OF
OVER TWO INCHES IN AN HOUR...AND POSSIBLY ISOLATED INSTANCES OF
GUSTY WINDS OF 55 MPH ASSOCIATED WITH WET MICROBURST.
THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER CENTRAL GEORGIA. THIS
IS A RESULT OF BETTER MOISTURE...THE PATH OF THE UPPER SHORT WAVE
AND THE SURFACE TROUGH.
THE ATMOSPHERE REMAINS VERY MOIST. THIS HAS RESULTED OVER THE LAST
WEEK OF INSTANCES OF LOCALLY HEAVY RAIN THAT HAS CAUSED SOME BRIEF
FLOODING. THESE OCCURANCES HAVE RESULTED FROM EITHER NEARLY
STATIONARY STORMS OR STORMS MOVING REPEATEDLY OVER THE SAME AREA.
PERSONS ARE URGED TO REMAIN ALERT TO THIS HAZARD.
.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.
.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Aug 4, 11:23 AM EST, 5 hours 47 minutes before
GAZ080-091>093-041715-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT MON AUG 4 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING...GUSTY WINDS TO
30 MPH...AND HEAVY RAIN IN SCHLEY...TAYLOR...MACON AND MARION
COUNTIES UNTIL 115 PM EDT...
THE BRIEF HEAVY RAIN WITH THE STORMS MAY EXCEED AN INCH IN A HALF
HOUR THAT MAY CAUSE LOCALIZED FLOODING.
AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUENA VISTA...MOVING EAST AT 25 MPH.
THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 115 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 4, 12:21 PM EST, 4 hours 49 minutes before
GAZ093-095-104>106-041800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT MON AUG 4 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING...AND BRIEF HEAVY
RAIN IN CRISP...SUMTER...MACON...HOUSTON AND DOOLY COUNTIES UNTIL
200 PM EDT...
THE BRIEF HEAVY RAIN MAY EXCEED TWO INCHES IN AN HOUR. THIS MAY
CAUSE SOME LOCALIZED FLOODING.
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BYROMVILLE...MOVING EAST AT
35 MPH.
THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 200 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 4, 12:56 PM EST, 4 hours 14 minutes before
GAZ095-096-105-107-108-041845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT MON AUG 4 2003
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS TO 35 MPH...INTENSE
LIGHTNING...AND HEAVY RAIN TO NEAR 2 INCHES IN AN HOUR IN
WILCOX...PULASKI...BLECKLEY...HOUSTON AND DOOLY COUNTIES UNTIL 245
PM EDT...
AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNADILLA...MOVING EAST AT 25 MPH.
THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 245 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 4, 3:02 PM EST, 2 hours 8 minutes before
GAZ110>113-042045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT MON AUG 4 2003
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND INTENSE LIGHTNING IN
TELFAIR...WHEELER...TOOMBS AND MONTGOMERY COUNTIES UNTIL 445 PM
EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM AILEY TO 13 MILES SOUTH OF
SCOTLAND...MOVING SOUTHEAST AT 25 MPH.
THIS ACTIVITY SHOULD BE DIMINISHING OVER THE AREA BY 445 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 4, 4:58 PM EST, 12 minutes before
GAZ003-004-042230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT MON AUG 4 2003
...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND GUSTY WINDS IN
WHITFIELD AND CATOOSA COUNTIES UNTIL 630 PM EDT...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COHUTTA...MOVING SOUTHEAST AT 10 MPH.
THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 630 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Event by event
7 hail, 5 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Walker
- When
- August 4, 5:10 PM EST to 5:30 PM EST
- Where
- Walker County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -85.317
The Walker county 911 center reported that trees had been blown down in several areas across the county.
Hail, Walker
- When
- August 4, 5:15 PM EST to 5:30 PM EST
- Where
- Walker County, La Fayette
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.700, -85.283
The Walker county 911 center and the public reported penny-sized hail.
Hail, Gordon
- When
- August 4, 6:45 PM EST
- Where
- Gordon County, Calhoun
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.483, -84.933
The public reported penny to nickel-sized hail.
Flash Flood, Walker
- When
- August 4, 7:15 PM EST to 9:00 PM EST
- Where
- Walker County, Naomi
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
The public reported that a convenience store at the intersection of Georgia Highways 136 and 151 suffered considerable damage as flood waters rose several inches deep inside the building. The flooding was the result of a small, yet very slow moving thunderstorm with torrential rainfall of up to three inches per hour.
Hail, Bartow
- When
- August 4, 7:55 PM EST to 8:21 PM EST
- Where
- Bartow County, White
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.283, -84.750
Numerous reports of hail, ranging in size from pennies to golf balls, were received from the public. Golf ball-sized hail was reported in Cassville, quarter-sized hail in White, and penny to half-dollar-sized hail in Cartersville.
Thunderstorm Wind, Banks
- When
- August 4, 8:13 PM EST to 10:00 PM EST
- Where
- Banks County, Homer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.333, -83.500
The Banks county 911 center reported that a number of trees had been blown down between Homer and Hollingsworth along U.S. Highway 441. Three roads were blocked and closed because of the downed trees. A number of power lines had also been brought down by the fallen trees.
Hail, Banks
- When
- August 4, 8:17 PM EST
- Where
- Banks County, Homer
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.333, -83.500
The public reported penny-sized hail.
Hail, Cherokee
- When
- August 4, 8:29 PM EST to 8:40 PM EST
- Where
- Cherokee County, Woodstock
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.100, -84.517
Several reports of hail, ranging in size from pennies to quarters, were received from the public.
Thunderstorm Wind, Bartow
- When
- August 4, 8:30 PM EST
- Where
- Bartow County, Cartersville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.167, -84.800
The public reported that a tree was blown down at a private residence, causing damage to an adjacent fence.
Hail, Cobb
- When
- August 4, 8:40 PM EST to 8:45 PM EST
- Where
- Cobb County, Acworth
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -84.667
The public reported penny to quarter-sized hail.
Hail, Hall
- When
- August 4, 9:00 PM EST
- Where
- Hall County, Gainesville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.300, -83.833
The public reported penny-sized hail.
Thunderstorm Wind, Madison
- When
- August 4, 9:30 PM EST
- Where
- Madison County, Danielsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.117, -83.217
The Madison county 911 center reported that a few trees had been blown down.
Thunderstorm Wind, Jackson
- When
- August 4, 9:35 PM EST
- Where
- Jackson County, Commerce
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.200, -83.450
The Jackson county 911 center reported that one tree was blown down in Commerce and a utility pole was down on an 18-wheel truck on Interstate-85 just north of Commerce. A few other trees were also down in the same general area.
Flash Flood, Banks
- When
- August 4, 9:45 PM EST to 11:00 PM EST
- Where
- Banks County, Homer
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.354, -83.497 (the zone’s center; the record gives no point)
The Banks county 911 center reported that excessive rainfall from repetitive thunderstorm activity had resulted in several creeks overflowing their banks and flowing across roads. Some of the roads had been rendered impassable because of the flowing water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332794, 5332795, 5332796, 5332872, 5332873, 5332878, 5332876, 5332875, 5332874, 5332877, 5332879, 5332882, 5332880, 5332881.